Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Bifurcations associated with a three-fold zero eigenvalue


Authors: Pei Yu and K. Huseyin
Journal: Quart. Appl. Math. 46 (1988), 193-216
MSC: Primary 58F14; Secondary 34C15, 94C05
DOI: https://doi.org/10.1090/qam/950597
MathSciNet review: 950597
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The bifurcation and instability behavior of a nonlinear autonomous system in the vicinity of a compound critical point is studied in detail. The critical point is characterized by a triple zero of index one eigenvalue, and the system is described by three independent parameters. The analysis is carried out via a unification technique, leading to a simple set of differential equations for the analysis of local behavior. Incipient and secondary bifurcations as well as bifurcations into invariant tori are discussed, and the explicit asymptotic results concerning periodic solutions are presented. Moreover, the criteria leading to a sequence of bifurcations into a family of two-dimensional tori are established. An electrical network is analyzed to illustrate the analytical results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 58F14, 34C15, 94C05

Retrieve articles in all journals with MSC: 58F14, 34C15, 94C05


Additional Information

DOI: https://doi.org/10.1090/qam/950597
Article copyright: © Copyright 1988 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website